Ventricular bigeminal rhythm associated with trastuzumab: A potential cardiac side effect


Karaca M., Kocoglu H., Bilgetekin I., ÖZET A. , Sahinli H., Demir H., ...More

JOURNAL OF CANCER RESEARCH AND THERAPEUTICS, vol.14, 2018 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 14
  • Publication Date: 2018
  • Doi Number: 10.4103/0973-1482.183557
  • Title of Journal : JOURNAL OF CANCER RESEARCH AND THERAPEUTICS
  • Keywords: Breast cancer, cardiac side effect, trastuzumab, ventricular bigeminal rhythm, BREAST-CANCER, CARDIOTOXICITY, ONCOGENE

Abstract

Cardiac side effects of targeted chemotherapy agents are getting more and more important topic nowadays. However, the studies on this topic are limited. Because multiple agent chemotherapy is not a common treatment option, it is hard to establish controlled study groups ( as before chemotherapy and after chemotherapy); further, cancer, itself, may cause cardiac side effects and uncertainty of the symptoms may be associated with previous clinical situation before chemotherapy. For all that, we may get information to a certain degree about the side effects of these agents by analyzing case reports. These side effects have a broad spectrum from asymptomatic rhythm alterations to acute cardiac death. In this case report, we aim to discuss asymptomatic ventricular bigeminal rhythm, which is proved by electrocardiography, of our patient during treated by trastuzumab.